Alert archive / South Carolina / Severe Thunderstorm Warnings in 2017

Severe Thunderstorm Warning 28, NWS Charleston, SC

April 3, 2017Colleton County, South Carolina

NWS Charleston, SC issued this severe thunderstorm warning at Apr 3, 2017, 4:59 PM EDT for Colleton County, South Carolina. It was in force for 61 min. 6 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 3, 2017, 4:59 PM EDT (20:59 UTC)
Expired
Apr 3, 2017, 6:00 PM EDT
In force
61 min
Issued by
NWS Charleston, SC
Area
Storm-based polygon
Hail
1.0 in
Wind
60.0 mph

County Colleton County, SC

The radar

The Charleston,SC radar (KCLX), 43 km from the middle of the area, began a volume at 20:58 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 3, 5:08 PM EDTTSTM WND DMG3 Ese Ashton, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON CAYCE ROAD NEAR WILLOW SWAMP ROAD.
Apr 3, 5:39 PM EDTTSTM WND DMG3 Nnw Ritter, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN IN THE 6000 BLOCK OF GREEN POND HIGHWAY.
Apr 3, 5:39 PM EDTTSTM WND DMGRitter, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN IN THE 7500 BLOCK OF GREEN POND HIGHWAY.
Apr 3, 5:42 PM EDTTSTM WND DMG4 Ne Ritter, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON CHARLESTON HIGHWAY NEAR BONNIE DOONE ROAD.
Apr 3, 5:49 PM EDTTSTM WND DMG6 S Cottageville, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON DODGE LANE NEAR JACKSONBORO ROAD.
Apr 3, 5:50 PM EDTTSTM WND DMG4 S Cottageville, SCSOUTH CAROLINA HIGHWAY PATROL REPORTED A TREE DOWN ON JACKSONBORO HIGHWAY NEAR ROUND O ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 6 storm reports to this severe thunderstorm warning; the first came 9 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 3, 4:36 PM EDTSevere Thunderstorm WatchSPC4 hr

The nearest sounding before it

Charleston AFB, SC (KCHS), launched 12:00Z, 9.0 hours before the alert went out and 76 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Charleston AFB, SC at 12:00Z on 2017-04-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Charleston AFB, SC at 12:00Z on 2017-04-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 41 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1059 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
41 m²/s²
0-3 km storm-relative helicity
47 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

082 
WUUS52 KCHS 032059
SVRCHS
SCC029-032200-
/O.NEW.KCHS.SV.W.0028.170403T2059Z-170403T2200Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
459 PM EDT MON APR 3 2017

The National Weather Service in Charleston has issued a

* Severe Thunderstorm Warning for portions of...
  Colleton County in southeastern South Carolina...

* Until 600 PM EDT

* At 459 PM EDT, a severe thunderstorm was located 9 miles east of
  Hampton, moving northeast at 35 mph.

  HAZARD...60 mph wind gusts and quarter size hail. 

  SOURCE...Radar indicated. 

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees. 

* Locations impacted include...
  Walterboro, Colleton, Cottageville, Smoaks, Lodge, Williams, Ruffin
  and Ashton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

A tornado watch remains in effect until 900 PM EDT for southeastern
South Carolina.

LAT...LON 3305 8062 3304 8042 3288 8040 3270 8082
      3281 8090 3283 8090 3290 8098 3296 8102
      3303 8108 3310 8094 3306 8090 3309 8088
      3313 8089 3318 8079
TIME...MOT...LOC 2059Z 247DEG 29KT 3292 8098 

HAIL...1.00IN
WIND...60MPH
 
$$

NED
4 follow-up statements
634 
WWUS52 KCHS 032122
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
522 PM EDT MON APR 3 2017

SCC029-032200-
/O.CON.KCHS.SV.W.0028.000000T0000Z-170403T2200Z/
Colleton SC-
522 PM EDT MON APR 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR COLLETON COUNTY...

At 522 PM EDT, a severe thunderstorm was located 8 miles northwest of
Walterboro, moving northeast at 35 mph.

HAZARD...60 mph wind gusts and penny size hail. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Walterboro, Colleton, Cottageville, Smoaks, Williams, Hendersonville,
Round O and Islandton.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

A tornado watch remains in effect until 900 PM EDT for southeastern
South Carolina.

LAT...LON 3305 8062 3304 8042 3288 8040 3270 8082
      3281 8090 3283 8090 3290 8098 3306 8090
      3309 8088 3313 8089 3318 8079
TIME...MOT...LOC 2122Z 247DEG 29KT 3299 8077 

HAIL...0.75IN
WIND...60MPH
 
$$

NED
480 
WWUS52 KCHS 032138
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
538 PM EDT MON APR 3 2017

SCC029-032200-
/O.CON.KCHS.SV.W.0028.000000T0000Z-170403T2200Z/
Colleton SC-
538 PM EDT MON APR 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR COLLETON COUNTY...

At 538 PM EDT, a severe thunderstorm was located 8 miles north of
Walterboro, moving east at 35 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Walterboro, Cottageville, Hendersonville, Round O and Ritter. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3305 8062 3304 8042 3288 8040 3270 8082
      3276 8086 3290 8078 3301 8081 3318 8079
TIME...MOT...LOC 2138Z 267DEG 32KT 3302 8061 

HAIL...<.75IN
WIND...60MPH
 
$$

NED
575 
WWUS52 KCHS 032150
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
550 PM EDT MON APR 3 2017

SCC029-032200-
/O.CON.KCHS.SV.W.0028.000000T0000Z-170403T2200Z/
Colleton SC-
550 PM EDT MON APR 3 2017

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 600 PM EDT
FOR COLLETON COUNTY...

At 550 PM EDT, a severe thunderstorm was located near Givhans Ferry
State Park, moving east at 45 mph.

HAZARD...60 mph wind gusts. 

SOURCE...Radar indicated. 

IMPACT...Expect damage to roofs, siding, and trees. 

Locations impacted include...
Walterboro, Cottageville, Hendersonville, Round O and Ritter. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

Report damage directly to the Charleston National Weather Service at
1-888-383-2024 when it is safe to do so.

&&

LAT...LON 3304 8062 3304 8042 3288 8040 3274 8072
      3283 8074 3289 8073 3297 8068 3308 8067
TIME...MOT...LOC 2150Z 270DEG 40KT 3298 8048 

HAIL...<.75IN
WIND...60MPH
 
$$

NED
885 
WWUS52 KCHS 032159
SVSCHS

Severe Weather Statement
National Weather Service Charleston SC
559 PM EDT MON APR 3 2017

SCC029-032209-
/O.EXP.KCHS.SV.W.0028.000000T0000Z-170403T2200Z/
Colleton SC-
559 PM EDT MON APR 3 2017

...THE SEVERE THUNDERSTORM WARNING FOR COLLETON COUNTY WILL EXPIRE AT
600 PM EDT...
        
The storm which prompted the warning has moved out of the area.
Therefore the warning will be allowed to expire.  However gusty winds
are still possible with this thunderstorm.

A severe thunderstorm watch remains in effect until 1000 PM EDT for
southeastern South Carolina.

LAT...LON 3304 8062 3304 8042 3288 8040 3274 8072
      3283 8074 3289 8073 3297 8068 3308 8067
TIME...MOT...LOC 2159Z 247DEG 29KT 3300 8042 

$$

NED

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 2:54 PM EDT, 2 hours 5 minutes earlier.

Area forecast discussion, Apr 3, 2:54 PM EDT, 2 hours 5 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
254 PM EDT Mon Apr 3 2017

.SYNOPSIS...
A cold front will push into the forecast area late tonight then move
offshore on Tuesday, with weak high pressure prevailing through
Tuesday night. A warm front will lift through on Wednesday, followed
by a strong cold front clearing the area by early Thursday. Cooler
high pressure will prevail into the weekend.

&&

.NEAR TERM /THROUGH TONIGHT/...
A Tornado Watch is in effect for portions of our area.

Severe Weather Potential: Radar and surface observations show
severe thunderstorms with some tornado warning across much of
the Southeast. Thermodynamics appear conducive for maintenance
of the squall line with MLCAPE in excess of 1500 J/kg, impressive
shear with robust low and mid level wind fields to arrive. 0-6
km shear of 45-55 kt suggests that damaging winds are the main
threat with storms, but steepening mid level lapse rates and
favorable CAPE within the hail growth zone also support some
storms with large hail.

Discrete supercells are forming in areas where, the 0-1 km
shear is 30-40 kt, SRH both in the 0-1km and 0-3 km layer is
greater than 200-300 ms/secs and EHI is 2-3. Also the models
have a Sig Tor values of 2 or 3. These conditions support a risk
for a few tornadoes from these supercells. However, the squall
line moving in from the west will likely merge with the discrete
cells as the afternoon progresses.

The most likely timing of any severe weather is from now until 9
PM.

Rainfall: A rapid SW to NE storm motion will likely prevent any
major flood concerns. But with PWat in excess of the 90th
percentile for this time of year there certainly could be some
minor flooding concerns. We stayed close to the WPC forecast of
rainfall, which shows average amounts of 3/4 to 1 1/4 inches
this afternoon and tonight.

&&

.SHORT TERM /TUESDAY THROUGH THURSDAY/...
Tuesday and Tuesday night: Southwesterly flow will prevail aloft
through the day and the first part of the overnight, before the
pattern begins to amplify late. The frontal zone, and the deeper
moisture and ongoing precipitation, looks to start the day aligned
near the coast or just offshore. At this point it looks like Tuesday
will be dry with any lingering showers confined to the coastal
waters. Warm west-southwest flow will prevail and highs are expected
to top out in the mid 80s. Weak high pressure will build in from the
north through the overnight. The aforementioned front will begin to
lift back to the north as a warm front late, and isolated showers
will be possible across the southern portion of the forecast area
closer to the Altamaha. Lows will be mild, ranging from around 60
north to the mid 60s south.

Wednesday and Wednesday night: Another very active day with
potential severe weather is expected. The models shows a vigorous
shortwave passing through in the southwesterly flow around the main
trough over the Upper Midwest. The warm front will lift north of the
area in the morning and warm/moist environment will become
widespread by the afternoon. Model progs show a rapidly
destabilizing atmosphere with 2500-3000 J/kg of CAPE and 40-50 knots
of 0-6km shear. Wind profiles show good veering of the flow with
height and steep mid level lapse rates with notable amounts of hail
CAPE. Needless to say it looks like a significant severe event is
possible, and this makes sense given the Day 3 Enhanced/Slight risk
for the forecast area. Will maintain the severe mention in the HWO.
Heavy rain and flooding could also become a concern, especially
after potentially locally heavy rain on Monday. Overnight, the cold
front will sweep through late and could bring additional showers and
storms along the actual front. Will maintain a blanket likely PoP
overnight.

Thursday: The cold front will push offshore Thursday morning and a
tight pressure gradient will support strong surface winds through
the day. We could see a few wrap around showers, but rain chances
are limited to the slight chance to chance range. Temperatures will
feel much cooler than previous days, though values will be near
normal. Strong wind gusts are expected and a Wind Advisory could be
needed for gusts of 35 mph or stronger. A Lake Wind Advisory will
almost certainly be needed even if a Wind Advisory isn't.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
A strong low pressure system will remain over the northeastern
states on Friday before lifting out to sea early in the weekend.
High pressure will build in wake of the system and much drier air
will move into the area. Rain chances are essentially non-existent.
Temperatures will be cooler than normal early in the period then
moderate a bit as the surface high shifts into the Atlantic and
southerly return flow sets up.

&&

.AVIATION /19Z MONDAY THROUGH SATURDAY/...
Ceilings have lowered to low-end VFR or high-end MVFR, in
advance of a strong line of severe TSRA approaching from the
west. This line of storms is expected to impact KSAV between
21-23Z and KCSH between ending 22-00Z. Expect at least MVFR
with brief IFR in moderate to heavy rains and potential gusts
in excess of 40 kt. The TAFs will be amended as the storms get
closer and timing/impacts become more definite. Following the
line of storms, conditions will improve. However, late night
stratus will impact the airfields behind the main band of
convection that pulls away after midnight.

Extended Aviation Outlook: Restrictions in showers/thunderstorms
possible Wednesday and Wednesday night.

&&

.MARINE...
Today and tonight: Southerly winds have increased ahead of an
approaching cold front. S winds will veer further to the SW
tonight, with highest winds of 20-30 kt to occur. Seas will
build considerably within the favorable fetch, achieving 6 or 7
ft within 20 nm, but up to 8 or 9 ft on the outer GA waters.
These winds are also supportive of 2-3 ft waves in Charleston
Harbor.

Mariners are advised that strong or even severe t-storms are
possible after 5 or 6 pm today into the first part of tonight.
Damaging winds, frequent lightning strikes and maybe even
isolated large hail and waterspouts can occur.

Tuesday through Saturday: Conditions will steadily improve on
Tuesday as winds/seas come down in the morning. The lingering Small
Craft Advisories for the Charleston County waters and the outer
Georgia waters will end in the early afternoon. Winds will stay
elevated in the 15-20 knot range through the day, but diminish
further overnight. Southerly winds will increase behind a warm front
on Wednesday, and will rapidly deteriorate late Wednesday night and
especially Thursday behind a strong cold front. Winds will be
strongest and from the west-southwest on Thursday in the cold
advection with 25-30 knots of flow expected. There is also a chance
we could see a period of gales. Conditions will remain elevated
through Friday, before improving Sunday as high pressure builds in
and the low finally departs.

Rip Currents: Winds alone are enough to cause at least an
enhanced risk of rip currents today, but due to lingering swell
energy, we have opted to go with a high risk of rip currents at
all beaches. This means that no one should enter the surf due to
the dangerous conditions.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...High Risk for Rip Currents until 8 PM EDT this evening for
     GAZ117-119-139-141.
SC...High Risk for Rip Currents until 8 PM EDT this evening for
     SCZ048>051.
     Lake Wind Advisory until 2 AM EDT Tuesday for SCZ045.
MARINE...Small Craft Advisory until 6 AM EDT Tuesday for AMZ330-352-354.
     Small Craft Advisory until 5 PM EDT Tuesday for AMZ350-374.

&&

NEAR TERM...
SHORT TERM...
LONG TERM...
AVIATION...
MARINE...
Hazardous weather outlook, Apr 3, 3:47 PM EDT, 1 hour 12 minutes before
Hazardous Weather Outlook
National Weather Service Charleston SC
347 PM EDT Mon Apr 3 2017

GAZ141-SCZ048>050-042000-
Coastal McIntosh-Beaufort-Coastal Colleton-Charleston-
347 PM EDT Mon Apr 3 2017

...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   High Risk for Rip Currents.

Severe Weather: A squall line will likely move through early
this evening. The main weather hazards are damaging winds and large
hail, but a few tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe thunderstorms: Another round of severe weather is possible
Wednesday into Wednesday night as a low pressure system impacts the
area. The primary hazards are damaging winds, large hail, and
isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ117-119-139-SCZ051-042000-
Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal Jasper-
347 PM EDT Mon Apr 3 2017

...TORNADO WATCH 119 IN EFFECT UNTIL 9 PM EDT THIS EVENING...
...HIGH RISK FOR RIP CURRENTS IN EFFECT UNTIL 8 PM EDT THIS
EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.
   High Risk for Rip Currents.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe thunderstorms: Another round of severe weather is possible
Wednesday into Wednesday night as a low pressure system impacts the
area. The primary hazards are damaging winds, large hail, and
isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ140-SCZ043-044-052-042000-
Inland McIntosh-Inland Colleton-Dorchester-Tidal Berkeley-
347 PM EDT Mon Apr 3 2017

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Severe Weather: A squall line will likely move through early
this evening. The main weather hazards are damaging winds and large
hail, but a few tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe thunderstorms: Another round of severe weather is possible
Wednesday into Wednesday night as a low pressure system impacts the
area. The primary hazards are damaging winds, large hail, and
isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

GAZ087-088-099>101-114>116-118-137-138-SCZ040-042-047-042000-
Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans-
Inland Bryan-Inland Chatham-Long-Inland Liberty-Allendale-Hampton-
Inland Jasper-
347 PM EDT Mon Apr 3 2017

...TORNADO WATCH 119 IN EFFECT UNTIL 9 PM EDT THIS EVENING...

This Hazardous Weather Outlook is for southeast Georgia and
southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Tornado Watch.

Tornado Watch.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe thunderstorms: Another round of severe weather is possible
Wednesday into Wednesday night as a low pressure system impacts the
area. The primary hazards are damaging winds, large hail, and
isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

AMZ330-350-352-354-374-042000-
Charleston Harbor-
Waters from South Santee River to Edisto Beach SC out 20 nm-
Waters from Edisto Beach SC to Savannah GA out 20 nm-
Waters from Savannah GA to Altamaha Sound GA out 20 nm...including
Grays Reef National Marine Sanctuary-
Waters from Savannah GA to Altamaha Sound GA extending from 20 to
60 nm-
347 PM EDT Mon Apr 3 2017

This Hazardous Weather Outlook is for Atlantic coastal waters.

.DAY ONE...This Afternoon and Tonight.

Severe Weather: A squall line will likely move through early
this evening. The main weather hazards are damaging winds and large
hail, but a few waterspouts are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe thunderstorms: Another round of severe weather possible
Wednesday into Wednesday night as a low pressure system impacts the
area. The primary hazards are damaging winds, large hail, and
isolated waterspouts.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

SCZ045-042000-
Inland Berkeley-
347 PM EDT Mon Apr 3 2017

...LAKE WIND ADVISORY IN EFFECT UNTIL 2 AM EDT TUESDAY FOR LAKE
MOULTRIE...

This Hazardous Weather Outlook is for southeast South Carolina.

.DAY ONE...This Afternoon and Tonight.

Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.

   Lake Wind Advisory.

Severe Weather: A squall line will likely move through early
this evening. The main weather hazards are damaging winds and large
hail, but a few tornadoes are also possible.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.

Severe thunderstorms: Another round of severe weather is possible
Wednesday into Wednesday night as a low pressure system impacts the
area. The primary hazards are damaging winds, large hail, and
isolated tornadoes.

.SPOTTER INFORMATION STATEMENT...

Please relay any reports of hazardous weather including, but not
limited to large hail, damaging winds and flooding to the National
Weather Service in Charleston at 1-888-383-2024.

In the hours before

Local storm report, Apr 3, 4:11 PM EDT, 48 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
411 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     HAIL             1 SW RICHMOND HILL      31.93N  81.31W
04/03/2017  E1.00 INCH       BRYAN              GA   TRAINED SPOTTER

            A SPOTTER REPORTED QUARTER SIZE HAIL NEAR RICHMOND HILL
            GEORGIA.

&&

EVENT NUMBER CHS1700095

DPB
Local storm report, Apr 3, 4:12 PM EDT, 47 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
412 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0343 PM     HAIL             5 ESE REGISTER          32.33N  81.81W
04/03/2017  E1.00 INCH       BULLOCH            GA   911 CALL CENTER

            BULLOCH COUNTY 911 REPORTED QUARTER SIZED HAIL NEAR THE
            INTERSECTION OF HIGHWAY 46 AND SINKHOLE ROAD.

&&

EVENT NUMBER CHS1700096

BSH
Local storm report, Apr 3, 4:13 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
413 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0403 PM     TSTM WND GST     1 SW RICHMOND HILL      31.93N  81.31W
04/03/2017  E60 MPH          BRYAN              GA   TRAINED SPOTTER

            A SPOTTER REPORTED 60 MPH WIND GUSTS WITH A PASSING
            THUNDERSTORM.

&&

EVENT NUMBER CHS1700097

DPB
Local storm report, Apr 3, 4:28 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
428 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0331 PM     HAIL             1 SW MCINTOSH           31.81N  81.54W
04/03/2017  M2.00 INCH       LIBERTY            GA   TRAINED SPOTTER

            A TRAINED SPOTTER RELAYED A PICTURE OF 2 HAIL STONES
            RANGING FROM 1 TO 2 INCHES IN DIAMETER. THE PICTURE WAS
            FROM EVERSON LANE IN MIDWAY.

&&

EVENT NUMBER CHS1700098

BSH
Local storm report, Apr 3, 4:31 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
431 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0338 PM     HAIL             5 SE REGISTER           32.32N  81.83W
04/03/2017  E1.25 INCH       BULLOCH            GA   BROADCAST MEDIA

            LOCAL MEDIA RELAYED A VIEWER REPORT OF HAIL THE SIZE OF
            QUARTES OR SLIGHTLY LARGER NEAR REGISTER.

&&

EVENT NUMBER CHS1700099

BSH
Local storm report, Apr 3, 4:33 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
433 PM EDT MON APR 03 2017

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0415 PM     TSTM WND GST     PLANTATION PARK         32.65N  81.59W
04/03/2017  M47 MPH          SCREVEN            GA   AWOS

            THE AWOS SITE KJYL MEASURED A 41 KNOT WIND GUST.

&&

EVENT NUMBER CHS1700100

BSH

The office that day

Everything else NWS Charleston, SC issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 3, 3:36 AM EDTRip Current StatementCHS16 hr
Apr 3, 3:37 AM EDTLake Wind AdvisoryCHSBerkeley19 hr
Apr 3, 4:18 PM EDTSevere Thunderstorm WarningCHSAllendale31 min
Apr 3, 4:31 PM EDTSevere Thunderstorm WarningCHSAllendale, Hampton59 min
Apr 3, 4:41 PM EDTTornado WarningCHSHampton24 min
Apr 3, 4:56 PM EDTSevere Thunderstorm WarningCHSHampton, Jasper49 min
Apr 3, 5:36 PM EDTSevere Thunderstorm WarningCHSBeaufort, Colleton, Hampton, Jasper36 min
Apr 3, 5:46 PM EDTSevere Thunderstorm WarningCHSDorchester33 min
Apr 3, 5:56 PM EDTSevere Thunderstorm WarningCHSCharleston, Dorchester31 min
Apr 3, 6:08 PM EDTSpecial Marine WarningCHS97 min
Apr 3, 6:10 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester65 min
Apr 3, 6:15 PM EDTSpecial Weather StatementCHSCharleston30 min
Apr 3, 6:23 PM EDTSpecial Weather StatementCHSCharleston37 min
Apr 3, 6:29 PM EDTSpecial Marine WarningCHS91 min
Apr 3, 6:36 PM EDTSevere Thunderstorm WarningCHSBerkeley, Charleston, Dorchester54 min
Apr 3, 6:46 PM EDTSpecial Marine WarningCHS89 min
Apr 3, 7:06 PM EDTSpecial Marine WarningCHS84 min

Nearby

Severe Thunderstorm Warnings in South Carolina, 2017Every severe thunderstorm warning in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.